PAIN KILLERS

Discussion in 'Fibromyalgia Main Forum' started by huska, Oct 25, 2006.

  1. huska

    huska New Member

    HI, I HAVE TO LAUGH OR ELSE I CRY !!!! THE NEW MEDICATION PRESCRIVED BY MY DR. IS GIVING ME STOMACH PROBLEMS...IT SEEMS ALL THE MEDS OR THEY DON'T WORK OR GIVE ME ALL THE SIDE EFFECTS....MAYBE I'M NOT THE ONLY ONE HERE WITH THAT PROBLEM...OR AM I???? IS IT HELPLESS ???
  2. mommyinpain

    mommyinpain New Member

    problem with any medicines my Dr prescribes. They either don't work at all or they hurt my stomach so bad or have some other horrible side effect that is just as bad as the pain or worse. It is so frustrating to be in so much pain and not be able to find a medicine that will help that don't hurt me in some other way.

    Good luck finding something. MIP
  3. huska

    huska New Member

    ok, at least now I'm sure that I'm not alone....I was starting to think that I wasn't very "normal" LOL

    THANKS FOR YOUR REPLYS AND GOOD LUCK TO YOU TOO.

  4. sixtyslady

    sixtyslady Member

    I"m the same way.meds andI do not agree.
    I even had to stop taking vit c. it was making so mooding
    and I didn"t realize it for awhile.
    I use heat, and trigger point therpy, I bought the book still have alot to learn, and good ole advil.
    but have to make sure i eat something before I take advil.
    even if its just applesauce. or a graham cracker.
    once when I was having areally bad flare a nurse told me don"t let the pain get ahead of me. to take my advil every 4hrs.now I only do this when I"m really hurting,not just for average pain. hope you can find something to help.

    sixtyslady
  5. Bambi

    Bambi New Member

    several names that I personally think is potentially dangerous to ANY one who takes them. They are the NSAIDS.
    Aleeve, aspirin and so many more are under the classification of NSAIDS. Be very careful about taking them. They are not recommended in the first place for long term use.

    They can cause lesions in the stomach and esophogus sp? as well as the intestines. It can cause everything from permanent damage to bleeding in the bowel. The doctors know they are dangerous, but to avoid strong pain meds they will go to them first. Where Tylenol works against the liver, these work against many areas of the body.

    Some have been removed from the market and some have been allowed again. Celebrex and another I can't remember were among the ones they particularly made an issue of.

    Everything has side effects possible but these can do some really irreversible and dangerous ones. My daughter's MIL has such serious stomach damage that for a long time all she could eat was boiled fruit and occasionally mashed potatoes. She
    took these medications for back pain due to a patient falling off of a table in surgery on top of her, a large man. She was a surgery nurse and had to stop working.

    I won't get on the NSAID soap box again any time soon, but they do worry me. They caused my daughter and I both problems and it took me six
    years of medication to be able to even drink water without possible heart burn. DO consider caution when something says not for long term use.
    Bambi
  6. BlueSky555

    BlueSky555 New Member

    As someone has previously stated, there are some that are not good for the body and would be best not to take, which is my opinion as well.

    If you are having side effects, stomach problems, etc. then I think you should contact your Dr. and see if these problems can be resolved.

    I hope you and your Dr. can find the correct solution for your body/system.

    Take care,

    BlueSky555
  7. huska

    huska New Member

    i ONCE TRIED ADVIL AND MY STOMACH WAS CRAZY THE NEXT DAY. I HAD LOTS OF PAIN. THE DRS. DON'T GIVE ME ANY SOLUTION FOR THE PAIN. I HAVE THOSE SIDE EFFECTS AND THEY SAY THERE'S NOTHING I THEY CAN DO CONCERNING PAIN KILLERS. OH WEEL, I GUESS I HAVE TO HANDLE THE PAIN THE BEST I CAN.AND KEEP GOING TO MASSAGE. THAT HELPS ME A LOT FOR A FEW DAYS.
    THANK YOU ALL

    LOVE,
    OLGA
  8. 1sweetie

    1sweetie New Member

    It is amazing how much a long soak in the tub with Epsom Salts can help with pain. Soaks and regular massages have helped me so much.
  9. Aghllw

    Aghllw New Member

    What med is it that was just prescribed? If you are uncomfortable giving the name, then what is it for specifically? I have had lots of trouble with any type of NSAID. There isn't one that I can take and not have stomach probs. Even OTC stuff makes me sick to my stomach.

    If it is a narcotic pain med, try some fiber. It has worked wonders for me. I just started taking Oxycontin (sp) and it is working really well for me. Of course, this is just my 3rd day on it and I am only taking 20 mgs 1 time at night. We shall see!

    Also, I have been using biofreeze and it really does help with muscle aches. Lasts a lot longer than most topical pain relievers. Also love a good warm bath with Epsom salts....BUT, have to have someone there to get me out of the tub when its over! LOL

    Good luck and have a great day!
    Lisa
  10. huska

    huska New Member

    HI. 1ST I LIVE IN PORTUGAL SO PROBABLY THE PAIN KILLER NAME WILL BE DIFERENT. IT'S PARACETAMOL+ CODEIN AND IT'S CALLED DEL-U-RON. i CAN'T TAKE ANY MEDICIN THAT HURTS THE STOMACH BECAUSE MY MOTHER DIED OF STOMACH CANCER. SHE MADE GENETIC TESTS BEFORE AND THEY FOUND A "HEREDITARY GENE".IT DOESN'T MEAN I HAVE IT SO THE ONCOLOGIST IN TESEARCH TOLD MY BROTHER,SISTER AND ME, BUT I HAVE TO BE MORE CAREFULL ABOUT IT.
    I 'LL TRY TO FIND ABOUT EPSOM SALT...IF I CAN'T FIND IT HERE I HAVE RELATIVES IN US AND THEY CAN PROBABLY SEND IT TO ME.
    THANKS
  11. huska

    huska New Member

    FOR WHAT I WAS JUST READING,EPSOM SALTS IS MAGNESIUM...AM I RIGHT? IT WAS FOUND IN WATER WITH MINERAL SOURCES IN EPSOM-UNITED KINGDOM.......
    IF I CAN'T FIND IT HERE I HAVE ENGLAND AS AN OPTION.